Florida, 2019Damaging Wind in Florida, August 15, 2019
August 15, 2019 · NWS MLB · 1 event in 1 county or zone
Numerous afternoon storms that developed along the collision of the sea breeze and lake breeze pushed east across Martin County. One of these storms became severe, and the strong winds resulted in damage to a home and nearby trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous afternoon storms that developed along the collision of the sea breeze and lake breeze pushed east across Martin County. One of these storms became severe, and the strong winds resulted in damage to a home and nearby trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 15, 8:40 AM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 15, 8:40 AM EST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
940 AM EDT Thu Aug 15 2019
.DISCUSSION...
...Locally Heavy Rainfall Threat to Continue Today...
Deep tropical moisture remains in place across all of central
Florida today. Pcp water values range between a little over 2 inches
to 2.25 inches at XMR. GOES-16 satellite derived Pcp water images
were mainly contaminated with high clouds this morning, but there
were even some pockets of 2.5 inch values across the area.
Early morning convective debris over the western side of the
peninsula and nature coast have disturbed the low and mid level flow
and provided the mentioned cloud cover, this feature will likely
slow convective development today and is largely supported by short
range mesoscale models. Still the moist airmass will heat up and
boundary forced convection will fire starting by early afternoon.
There is some chance of a late sea breeze developing along the
treasure coast with the slightly weaker low level west to southwest
flow in that area. Heavy rainfall and poor drainage flooding will
again be a concern this afternoon. With low/mid level troughiness to
the north, steering flow will be a bit stronger which should keep
storms moving along a bit quicker than in past days.
Have made modifications to winds along treasure coast for potential
sea breeze. Otherwise forecast is in good shape with likely POPs
across entire central Florida. Temperature forecast also about on
track but may raise temps slightly due to delay with storm
formation. Heat index values again expected to peak in the low 100s.
&&
.AVIATION...Mainly VFR conditions expected into early
afternoon. Greatest potential for tempo IFR/MVFR conditions will be
into the afternoon/early evening hours as scattered to numerous
showers and storms develop and move east-northeast across the region
and offshore the Atlantic coast.
&&
.MARINE...Today-Tonight...Area will be between subtropical ridge
axis to the south and frontal boundary moving deeper into the
southeast U.S. today into tonight. This will keep winds out of the
S/SW up to 10-15 knots across the waters. Seas will continue to
range from 1-2 feet nearshore and up to 2-3 feet offshore.
Scattered to numerous showers and storms will redevelop across
central Florida today, and increasing W/SW steering flow will lead
to a greater threat for this convection to push offshore into the
afternoon and early evening hours.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
SHORT TERM/AVIATION...Blottman
LONG TERM/IMPACT WX...Spratt
Hazardous weather outlook, Aug 15, 9:30 AM EST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1030 AM EDT Thu Aug 15 2019
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-160000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1030 AM EDT Thu Aug 15 2019
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A very humid airmass is in place across central Florida. Daytime
heating will allow scattered to numerous showers and lightning
storms to develop. Activity will first develop and move in from the
west by mid afternoon west of the I 4 corridor and along the
Kissimmee river. Other showers and storms may develop later in the
afternoon along a weak sea breeze across the Treasure Coast. Storms
and showers will move towards the east and northeast around 10 to 15
mph. The primary storm threats will be frequent cloud to ground
lightning, gusty winds up to around 45 mph and torrential downpours.
If threatening weather approaches or thunder is heard, seek shelter
indoors.
.FLOOD IMPACT...
Localized heavy rainfall totals around 2 to 3 inches in a short
period of time are possible with any stronger storms or across
areas that see multiple rounds of showers or storms through the
afternoon. This will continue to produce minor to moderate
standing water issues on roadways and across low lying areas,
especially in urban locations and places that have already seen
heavy rainfall over the past few days, including the Orlando metro
area and along the coast.
.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous lightning storms will develop across land
areas this afternoon and approach the coast and then push offshore
through the mid to late afternoon hours. Storm motion will be toward
the east to northeast around 10 to 15 knots, with a few stronger
storms capable of producing frequent cloud to water lightning and
wind gusts of 35 knots or greater.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered to numerous lightning storms are expected each
afternoon. Threat for locally heavy rainfall and minor flooding
will be one of the main concerns with storms due to already
saturated ground conditions across much of the area. Additional
storm hazards will include dangerous lightning strikes and strong
gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight. However,
spotters should report rainfall amounts over 3 inches or observed
flooding.
Weitlich/Blottman
Thunderstorm Wind, Martin
- When
- August 15, 2:00 PM EST
- Where
- Martin County, Jensen Beach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 27.250, -80.230
Martin County Emergency Management reported that damage to home in Jensen Beach, consisting of the complete collapse of backyard pool enclosure, damage to the roof and building siding, and medium sized tree branches were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, August 15, 2019$25 million · 50 kt wind · 6 events
- Lightning Strike in Alabama, August 15, 20191 death · 1 event
- Flash Flooding and Hail in Kansas, August 15 to 18, 20192.75 in hail · 89 events
- Hail and Damaging Winds in New York, August 15, 2019$155,000 · 50 kt wind · 26 events
- Damaging Winds and Lightning Strikes in Virginia, August 15, 2019$45,000 · 50 kt wind · 24 events
- Hail and Damaging Wind in North Dakota, August 15, 2019$120,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Pennsylvania, August 15, 2019$42,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Pennsylvania, August 15, 2019$40,000 · 1 in hail · 19 events
- Flash Flooding in New York, August 15, 2019$70,000 · 2 events
- Tornadoes in Kansas, August 15, 2019EF1 · 6 events
- Hail and Damaging Winds in Nebraska, August 15 to 16, 20192.75 in hail · 25 events
- Flash Flood in Florida, August 15, 2019$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845880.